Vol. 12, No. 4, 2017

Download this article
Download this article For screen
For printing
Recent Issues

Volume 19
Issue 4, 541–572
Issue 3, 303–540
Issue 2, 157–302
Issue 1, 1–156

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 5 issues

Volume 15, 5 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 5 issues

Volume 10, 5 issues

Volume 9, 5 issues

Volume 8, 8 issues

Volume 7, 10 issues

Volume 6, 9 issues

Volume 5, 6 issues

Volume 4, 10 issues

Volume 3, 10 issues

Volume 2, 10 issues

Volume 1, 8 issues

The Journal
About the journal
Ethics and policies
Peer-review process
Submission guidelines
Submission form
Editorial board
ISSN (electronic): 1559-3959
ISSN (print): 1559-3959
Author index
To appear
Other MSP journals
Nonlocal problems with local Dirichlet and Neumann boundary conditions

Burak Aksoylu and Fatih Celiker

Vol. 12 (2017), No. 4, 425–437

We present novel governing operators in the theory of peridynamics (PD) which will allow the extension of PD to applications that require local boundary conditions (BC). Due to its nonlocal nature, the original PD governing operator uses nonlocal BC. The novel operators agree with the original PD operator in the bulk of the domain and simultaneously enforce local Dirichlet or Neumann BC. Our construction is straightforward and easily accessible. The main ingredients are antiperiodic and periodic extensions of kernel functions together with even and odd parts of functions. We also present governing operators that enforce antiperiodic and periodic BC and the corresponding compatibility conditions for the right-hand side function in a given operator equation. Finally, we present the basic idea in extending the 1D construction to 2D.

nonlocal operator, peridynamics, boundary condition, integral operator
Received: 5 September 2016
Revised: 23 January 2017
Accepted: 3 February 2017
Published: 20 May 2017
Burak Aksoylu
Department of Mathematics
Wayne State University
656 W. Kirby
Detroit, MI 48202
United States
Fatih Celiker
Department of Mathematics
Wayne State University
656 W. Kirby
Detroit, MI 48202
United States